PDA

View Full Version : I need my eyes for seeing...HELP!!!!



dgallardo1221
08-22-2009, 08:45 PM
For the past few weeks have had problems with my eyes. Sometimes I find it hard to focus on anything. my eyes get tired and really really dry. Ive tried prescription drops but I don't think they work that well. I have been on Prednisone and Methotrexate for a little over 5 moths now but I don't know if the vision problems I am having, has to do with the meds or with the lupus. has anyone had any similar problems??

I hate that my eyes have been pooping out on me....

:grumpy:

porchy
08-22-2009, 09:52 PM
I also have eye problems. I have what they call "vitreous detachment" which is a fancy name for multiple floaters, which make it very hard to see clearly. I blink, blink, blink...and I might get a clear look for a few seconds before the floaters zoom back into my line of vision. It's a nightmare. I love to read and I'm also an antique dealer so this is quite bothersome and a total pain in the butt. I don't know if this has to do with any disease process or if it's just bad eyes. It runs in the family, so I'm told. Also I've been severely nearsighted since 2nd grade. I'm 53 now. They say there is nothing that can be done. Also I am at higher risk for retinal detachment which is very serious and requires prompt surgery. woopee! Just one more thing on the laundry list. :wacko:

I hope whatever is going on with you either resolves itself or can be fixed by altering your meds or something. Good luck.

Saysusie
08-23-2009, 09:55 AM
Many people with Lupus suffer from Sjogren's syndrome. This is anautoimmune disease that features inflammation of the glands that produce tears (lacrimal glands) leads to decreased water production for tears and eye dryness. It also can include inflammation of the glands that produce the saliva in the mouth (salivary glands, including the parotid glands) leads to dry mouth and dry lips. This might have something to do with the dryness of your eyes.

Also, you should know that some of the side effects of Prednisone includes blurred vision and headaches. It is best that you speak to your doctor about this so that its cause can be determined! I wish you the best.

Peace and Blessings
Namaste
Saysusie

Danica01
08-24-2009, 04:29 PM
Saysusie is right, call the good ole doc on this one! It may be as simple as the steroids or you may need to go and see an eye doctor. Whatever you do, don't wait. Our eyes are very important and you want to figure out what is going on as soon as you can. Hang in there love and we are thinking about you. Keep us posted on what you find out. I am sending you thoughts of clear vision and gentle hugs to help get you through this :hug:

ElyMiller000
08-31-2009, 02:40 PM
My doctor told me my eye sight problems (which I am having too) were because of prednisone...

karenboss
08-31-2009, 03:07 PM
thank you for posting this -
this is a new symptom for me and it just overwhelmed my day in a matter of a few hours. I can't see clearly, there is like a film on my vision - the drops work great for about two minutes. They are so dry they hurt and have caused a headache. GF who also has lups says drink more water, which I'm trying to do but no relief yet.

I have dr appt in two weeks but if not better by morning I'm calling it in.

rediculous.

Sorry I don't have a solution just commesuration - I'm hoping rest will help.

BonusMom
08-31-2009, 06:07 PM
Just recently, I was prescribed Restasis for my dry eyes due to Sjogren's Syndrome. The eye dryness/fatigue were the least of my problems until just recently. Please get your eyes checked by an opthamologist--they can easily detect abnormalities and can prescribe meds if OTC drops aren't cutting it. They can even put "plugs" in to stimulate moisture--depending on the severity of your problem.

crmj1183
08-31-2009, 07:12 PM
Bonusmom is right, you ladies definitely need to make an appointment to see an opthamalogist. I dont get dry eyes but I know many people that have lupus who complain of dry eyes the eye doc can prescribe you something.

Chriss

karenboss
09-01-2009, 07:14 AM
does the Rumy write the refferal to an opt? I'm seeing the rumy in two weeks and while I refused treatment six months ago I'm ready for it now (we did do one short round of prednisone) so if I go on planqunel I think it is anothe rreason to see an opth - I'm going to try to wait for my rumy apt

meanwhile, I read that it is caused by inflamation to the gland so am loading up on advil and hope that might help.

rediculously debilitating -

well for sure this disease is not boring, huh?

BonusMom
09-01-2009, 07:42 AM
My rheumy made the referral to a neuro opthamologist to rule out vasculitis. She also referred me to the SICCA Clinic at UCSF (I was thoroughly examined by a dentist, opthamologist, NP, etc. as part of their research study for Sjogren's-at no cost since I agreed to participate in the study). If you have an HMO, you'll need to get that referral from your PCP, I would think. I have a PPO so the delivery rules/referrals are a bit different.

With Plaquenil, it's recommended that you be examined by an opthamologist every 6 months, which I plan to do.

karenboss
09-01-2009, 08:52 AM
Bonusmom -
thanks - hey I'm from the Bay Area too! Lived there 37 years. We moved to Boise five years ago.
I have put a call into my rumy because I really am struggling with this - he's easier to get a hold of than my primary

are you still in that study?

Karenlee
09-02-2009, 07:18 PM
Thanks guys--I knew I'd find an answer here. I have had the dry eyes for a while but the last two weeks have been bordering on painful-itchy, scrathcy to the point that I get horrible headache from constant blinking, rubbing etc. My opthomologist told me to use over the counter drops as many times a day as needed. What a waste. Do any of you use Restasis? Also, I have been on Plaquinel for about a month. Can anyone tell me the purpose of this drug other than relieving the joint pain? There is no cure for lupus, if the pain is not that severe, why can't i just take Tylonol arthritis? All these meds scare me. I am on high blood pressure and anti-depressants-don't know if I should be taking all these different meds-my dr. said they were compatible but still____

dgallardo1221
09-02-2009, 11:48 PM
thank you too all who responded...this site is so incredibly helpful. I have an apt with my rumy in two weeks so I will definitely bring this up with him. I know he will relay the message to my entomologist ( she is his wife hahaha:laugh:) So helpful to have a great team of doctors...

karenboss
09-03-2009, 01:40 PM
HI Guys -
So I'm just back from the Opthamologist, with a dx of sjogrens -he gave me Lotemax for five days then to start Restatis (wich he says I will be on forever) He said my case was pretty bad and asked me to call in 30 days, if it's not better then he'll plug my tear ducts. Says it's easy, and pretty common. Sounded wierd to me.

He also said planquinel (my rhumy wants me to start on it) will help with the sjorgrens because it is sourced from inflamed glands. But of course it takes up to 6 months to be working.

So, KarenLee, I did the same thing, I deffered rx treatment for otc NSAI and my rhumy was ok with it, but it isn't getting the job done. If it's working for you go for it, but if your rhymy wants you on rx it might be becasue of conditions he wants to avoid so you should think long about it before going off. From what I understand Planquinel works as a dease modifing drug, with some immuniosupresent properties, so it gets at the source of the problem, not just for joint pain. But the otc NSAI also reduce inflamation whereever it is. Sine the eye problem is sourced from inflamation an aspirin can help, right?

Also, takeing a bunch, especailly more than package recomendations of those OTCs isn't completly safe either, just because it's not rx - look it up, it can be pretty bad

Just one other thing that I learned, when using otc drops to ease the dryness this opth said use only the single use sterile, preservative free. He said I'm going to be using too many since the condition is chronic and the preservatives are bad for you. Sorry I don't have all the details on that, but he was very clear 'don't use drops with preservatives in them EVER again" that's what he said.

I'll shut up now and go put my drops in

hugs all

mrstjscott
09-03-2009, 05:00 PM
Hi dgallardo1221
I have problems with those floaters and they seem to be getting worse. I was on Prednisone. I do take methotrexate but I had these eye problems before beginning to take it. Also, I wear contact lenses. Do you? My vision is -7.00 (r) and -6.50 (l). My doctor told me I had the Sjogrens Disease and if you look at my profile pictures, you will see a couple of them where my lips were swollen due to dryness. I had to keep them saturated with vaseline to stop the pain. Currently, I am experiencing the dry lips again. Please go to the doctor and see if he/she can help you at all. I am going tomorrow and I will keep you posted as I hope you do for us.

Danica01
09-04-2009, 11:50 PM
I am just checking in to see how you are feeling and how you are eyes are holding up. I know you have an appointment soon and I hope you finally get some relief. I am thinking of you:veryhappy:

dgallardo1221
09-05-2009, 02:07 AM
hi, Mrstjscott

how did your apt go? did everything go well?.....

I actually don't wear contacts but I am suppose to be wearing glasses. I have an apt. with my rumy in two weeks so when I go I think I will inquire on Sjogrens Disease. What is that exactly? is it part of lupus?does it also cause dry lips because I often have dry and cracked lips.

thanks for your response